Partial Differential Equations
Solutions to the nonlinear Schrödinger equation carrying momentum along a curve
Comptes Rendus. Mathématique, Volume 346 (2008) no. 1-2, pp. 33-38.

We study the nonlinear Schrödinger equation ε2Δψ+V(x)ψ=|ψ|p1ψ on a compact manifold or on Rn, where V is a positive potential and p>1. As ε tends to zero, we prove existence of complex-valued solutions which concentrate along closed curves and whose phase is highly oscillatory, carrying quantum-mechanical momentum along the limit set.

On étudie l'équation de Schrödinger non linéaire ε2Δψ+V(x)ψ=|ψ|p1ψ sur une variété compacte ou sur Rn, où V est un potentiel positif, régulier et p>1. Lorsque ε tend vers zéro, on montre l'existence de solutions à valeurs complexes qui se concentrent le long d'une courbe fermée et dont la phase est hautement oscillante, portant un moment quantique le long de l'ensemble limite.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2007.11.008
Mahmoudi, Fethi 1; Malchiodi, Andrea 2; Montenegro, Marcelo 3

1 Département de Matématiques, Faculté des sciences de Tunis, Campus Universitaire 2092 Tunis, Tunisia
2 SISSA, Sector of Mathematical Analysis, Via Beirut 2-4, 34014 Trieste, Italy
3 Universidade Estadual de Campinas, IMECC, Departamento de Matemática, Caixa Postal 6065, CEP 13083-970, Campinas, SP, Brazil
@article{CRMATH_2008__346_1-2_33_0,
     author = {Mahmoudi, Fethi and Malchiodi, Andrea and Montenegro, Marcelo},
     title = {Solutions to the nonlinear {Schr\"odinger} equation carrying momentum along a curve},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {33--38},
     publisher = {Elsevier},
     volume = {346},
     number = {1-2},
     year = {2008},
     doi = {10.1016/j.crma.2007.11.008},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2007.11.008/}
}
TY  - JOUR
AU  - Mahmoudi, Fethi
AU  - Malchiodi, Andrea
AU  - Montenegro, Marcelo
TI  - Solutions to the nonlinear Schrödinger equation carrying momentum along a curve
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 33
EP  - 38
VL  - 346
IS  - 1-2
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2007.11.008/
DO  - 10.1016/j.crma.2007.11.008
LA  - en
ID  - CRMATH_2008__346_1-2_33_0
ER  - 
%0 Journal Article
%A Mahmoudi, Fethi
%A Malchiodi, Andrea
%A Montenegro, Marcelo
%T Solutions to the nonlinear Schrödinger equation carrying momentum along a curve
%J Comptes Rendus. Mathématique
%D 2008
%P 33-38
%V 346
%N 1-2
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2007.11.008/
%R 10.1016/j.crma.2007.11.008
%G en
%F CRMATH_2008__346_1-2_33_0
Mahmoudi, Fethi; Malchiodi, Andrea; Montenegro, Marcelo. Solutions to the nonlinear Schrödinger equation carrying momentum along a curve. Comptes Rendus. Mathématique, Volume 346 (2008) no. 1-2, pp. 33-38. doi : 10.1016/j.crma.2007.11.008. http://www.numdam.org/articles/10.1016/j.crma.2007.11.008/

[1] Ambrosetti, A.; Malchiodi, A. Perturbation Methods and Semilinear Elliptic Problems on Rn, Progr. Math., vol. 240, Birkhäuser, 2005

[2] Ambrosetti, A.; Malchiodi, A.; Ni, W.M. Singularly perturbed elliptic equations with symmetry: existence of solutions concentrating on spheres, Part I, Commun. Math. Phys., Volume 235 (2003), pp. 427-466

[3] D'Aprile, T. On a class of solutions with non vanishing angular momentum for nonlinear Schrödinger equation, Differential Integral Equations, Volume 16 (2003) no. 3, pp. 349-384

[4] Del Pino, M.; Kowalczyk, M.; Wei, J. Concentration at curves for nonlinear Schrödinger equations, Comm. Pure Appl. Math., Volume 60 (2007) no. 1, pp. 113-146

[5] Mahmoudi, F.; Malchiodi, A. Concentration at manifolds of arbitrary dimension for a singularly perturbed Neumann problem, Rend. Lincei Mat. Appl., Volume 17 (2003) no. 2006, pp. 279-290

[6] Mahmoudi, F.; Malchiodi, A. Concentration on minimal submanifolds for a singularly perturbed Neumann problem, Adv. Math., Volume 209 (2007), pp. 460-525

[7] F. Mahmoudi, A. Malchiodi, M. Montenegro, Solutions to the nonlinear Schrödinger equation carrying momentum along a curve. Part I: Study of the limit set and approximate solutions, preprint

[8] F. Mahmoudi, A. Malchiodi, Solutions to the nonlinear Schrödinger equation carrying momentum along a curve. Part II: Proof of the existence result, preprint

[9] Malchiodi, A. Concentration at curves for a singularly perturbed Neumann problem in three-dimensional domains, GAFA, Volume 15 (2005) no. 6, pp. 1162-1222

[10] Malchiodi, A.; Montenegro, M. Boundary concentration phenomena for a singularly perturbed elliptic problem, Comm. Pure Appl. Math., Volume 55 (2002) no. 12, pp. 1507-1568

[11] Malchiodi, A.; Montenegro, M. Multidimensional boundary-layers for a singularly perturbed Neumann problem, Duke Math. J., Volume 124 (2004) no. 1, pp. 105-143

[12] Mazzeo, R.; Pacard, F. Foliations by constant mean curvature tubes, Comm. Anal. Geom., Volume 13 (2005) no. 4, pp. 633-670

[13] Ni, W.M. Diffusion, cross-diffusion, and their spike-layer steady states, Notices Amer. Math. Soc., Volume 45 (1998) no. 1, pp. 9-18

[14] Weinstein, A. Nonlinear stabilization of quasimodes, Univ. Hawaii, Honolulu, Hawaii, 1979 (Proc. Sympos. Pure Math.), Volume vol. XXXVI, Amer. Math. Soc., Providence, RI (1980), pp. 301-318 MR0573443 (82d:58016)

Cited by Sources: